Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Heavy chest and breathlessness after switching from lorazepam to alprazolam. Guide

I just switched from lorazepam 1mg 3 times a day to alprazolam .5 ER 2 pills twice a day along with 1/2 pill of lexapro.
I just started yesterday morning and I woke up this morning with my chest feeling very heavy and a hard time catching my breath. I feel as though I need to cough to get air. Not sure if its just anxiety and I need to take a morning dose or if this is a problem and I should not take any more pills.
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

It is likely that you were having an anxiety attack as a result of halving the dose of your lorazepam and starting to take alprazolam which is a replacement. However alprazoloam has a very short half life. So you might need to go up higher on the dose of lorazepam, maybe not to the dose on which you were before. I hope this helps. I also think you should consult your psychiatrist when you initiate these medications.

Take care and have a lovely day!
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor